Alert archive / New Jersey / Special Marine Warnings in 2016
Special Marine Warning 121, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Dec 18, 2016, 1:14 PM EST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 18, 2016, 1:14 PM EST (18:14 UTC)
- Expired
- Dec 18, 2016, 3:15 PM EST
- In force
- 2 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 40.0 mph
The radar
The Philadelphia radar (KDIX), 50 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 6.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
488
WHUS51 KPHI 181814
SMWPHI
ANZ430-431-450-451-182015-
/O.NEW.KPHI.MA.W.0121.161218T1814Z-161218T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
114 PM EST SUN DEC 18 2016
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
DELAWARE BAY...
COASTAL WATERS FROM SANDY HOOK TO LITTLE EGG INLET NJ OUT 20 NM...
* UNTIL 315 PM EST
* AT 112 PM EST...A FRONT WAS LOCATED ALONG A LINE EXTENDING FROM 42
NM NORTH OF NEW YORK HARBOR TO 17 NM NORTHWEST OF HAVRE DE GRACE...
MOVING SOUTHEAST AT 30 KNOTS.
HAZARD...WIND GUSTS TO 40 KNOTS.
SOURCE...RADAR INDICATED.
IMPACT...SMALL CRAFT COULD BE DAMAGED IN BRIEFLY HIGHER WINDS AND
SUDDENLY HIGHER WAVES.
* THE FRONT WILL BE NEAR...
STONY POINT AROUND 235 PM EST.
WOODLAND BEACH AROUND 245 PM EST.
SHIP JOHN SHOAL LIGHT AROUND 255 PM EST.
SEA BREEZE AROUND 300 PM EST.
CROSS LEDGE LIGHT AND BOWERS BEACH AROUND 310 PM EST.
MIAH MAULL LIGHT...FOURTEEN FOOT BANK LIGHT AND FORTESQUE BEACH
AROUND 315 PM EST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO SAFE HARBOR IMMEDIATELY AS GUSTY WINDS AND HIGH WAVES ARE
EXPECTED.
&&
LAT...LON 4044 7398 4027 7368 3985 7416 3939 7503
3935 7494 3980 7424 3933 7496 3958 7449
3957 7449 3932 7492 3932 7479 3930 7481
3931 7495 3919 7493 3892 7524 3905 7543
3957 7562
TIME...MOT...LOC 1812Z 306DEG 31KT 4167 7415 3977 7637
HAIL...0.00IN
WIND...40KTS
$$
DRAG1 follow-up statement
643
FZUS71 KPHI 181839
MWSPHI
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
139 PM EST SUN DEC 18 2016
ANZ430-431-450-451-182015-
/O.CON.KPHI.MA.W.0121.000000T0000Z-161218T2015Z/
139 PM EST SUN DEC 18 2016
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 315 PM EST...
FOR THE FOLLOWING AREAS...
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20
NM...
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM...
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE...
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE...
AT 136 PM EST...THE STRONG COLD FRONT WAS LOCATED ALONG A LINE
EXTENDING FROM 26 NM NORTH OF NEW YORK HARBOR TO 9 NM NORTHWEST OF
HAVRE DE GRACE...MOVING SOUTHEAST AT 35 TO 40 KNOTS.
HAZARD...NORTHWEST WIND GUSTS TO 40 KNOTS, OR POSSIBLY EVEN 45 KNOTS.
SOURCE...RADAR AND SURFACE OBSERVATIONS INDICATED. THERE HAS BEEN A
REPORT OF 49 KT WIND GUSTS AT HIGH POINT NEW JERSEY.
IMPACT...SMALL CRAFT COULD BE DAMAGED IN BRIEFLY HIGHER WINDS AND
SUDDENLY HIGHER WAVES.
THE FRONT WILL BE NEAR...
BOWERS BEACH AROUND 315 PM EST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO SAFE HARBOR IMMEDIATELY AS GUSTY WINDS AND HIGH WAVES ARE
EXPECTED.
&&
LAT...LON 4044 7398 4027 7368 3933 7496 3932 7496
3957 7449 3932 7494 3932 7479 3930 7481
3931 7495 3919 7493 3892 7523 3905 7543
3957 7562 3947 7537 3938 7538 3943 7522
3924 7516 3923 7515 3996 7413
TIME...MOT...LOC 1836Z 317DEG 33KT 4138 7412 3969 7622
HAIL...0.00IN
WIND...40KTS
$$
DRAGWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Dec 18, 9:30 AM EST, 3 hours 44 minutes earlier.
Area forecast discussion, Dec 18, 9:30 AM EST, 3 hours 44 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
930 AM EST Sun Dec 18 2016
.SYNOPSIS...
Low pressure over New York State will pass north of Maine this
afternoon and trail a cold front through the mid Atlantic states.
Strong high pressure follows Monday and Tuesday, then weakens
Wednesday. Great Lakes low pressure on Thursday...swings a cold
front our way Thursday evening, followed by high pressure Friday and
Saturday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
The warm front continues to make slow progress north across the
region this morning, with temperature gradients in excess of 20
degrees near the I-78 corridor. This has mixed out much of the
fog to the south of this area, while visibilities in remaining
fog to the north have improved to greater than 1/4 SM. The fog
should gradually dissipate over this area with the cold frontal
passage this afternoon. While there was some isolated thunder
earlier this morning, the window of opportunity has closed with
the steeper lapse rates and more unstable air moving offshore.
Additional showers will overspread the region today with the
passage of the cold front, as high temperatures occur this
morning into the early afternoon, then fall off behind the front.
Gusty southwest winds this morning will subside, only to become
northwest and increase into the afternoon and evening, with gusts
up to around 30 mph.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
Cold front continues to push to the south this evening, and high
pressure currently over the Central Plains states will begin to nose
its way into the Great Lakes.
Strong CAA ahead of that high will usher a cold and dry airmass into
the Northeast and Mid-Atlantic, and temps tonight will crash into
the teens across most of SE PA and NJ, and into the low 20s along
the I-95 corridor and into the Delmarva.
Pressure gradient slackens this evening, and NW flow diminishes to 5-
10 MPH. Wind chills late tonight will drop into the single digits in
the Poconos to the teens elsewhere.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
**Not much wintry weather expected in our forecast area through
Christmas day**
500 MB: Below normal heights in Canada and generally above normal
heights over the southeast USA should lead to an enhanced jet stream
this week. One notable short wave crosses the Great Lakes and
Ohio Valley region on Thursday.
Temperatures: Calendar day averages about 5 degrees below normal
Monday and Tuesday, near normal Wednesday, warming to between 5
and 10 degrees above normal Friday and Saturday.
Forecast basis: Unless otherwise noted, a 50 50 blend of the 00z/18
GFS/NAM MOS guidance Monday-Tuesday thereafter the 00z/18 GFS MEXMOS
Tuesday night, and then the 05z/18 WPC guidance Wednesday-Saturday,
at times blended with the 00z/18 GFS MEXMOS guidance or the long
term temps were adjusted because of the 00z/18 ECMWF 18z 2m temp
fields.
The dailies...
Monday...Colder northerly flow with some cirrus Monday clearing
after sunset. High confidence.
Tuesday...a beautiful sunny day, albeit a bit chilly. Light wind.
High confidence.
Wednesday...Still nice but with increasing cirrus. High confidence.
Thursday...a period of rain likely, probably Thursday afternoon or
evening. Small chance some wintry pcpn to the northwest of I-95,
but wintry pcpn is the low confidence portion of the forecast.
Friday...Partly to mostly sunny. Northwest wind gusts 25 mph.
High confidence.
Saturday...Mostly sunny. Average confidence.
&&
.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
Today...Widespread VLIFR VSBY continues to lift to IFR and MVFR,
but generally IFR conditions expected in SHRA as a cold front
moves across the region. That front tracks across the region
today, and should be through KABE/KRDG by 18Z, through
KTTN/KPNE/KPHL by 21Z, and through KILG/KMIV/KACY by 23Z. SW flow
ahead of that front will range from 5-10 KT, and also anticipating
60 KT LLJ at 2000 FT to pass through the terminals this morning.
Will keep LLWS in the TAF for this.
IFR/LIFR conditions in SHRA until just after the cold front passes
through. Behind the front, conditions gradually improve to VFR. NW
winds increase to around 15 KT with 20-25 KT gusts from late
afternoon through early evening.
Tonight...VFR. NW winds gradually diminish to 5-10 KT.
OUTLOOK...
Monday through Tuesday...VFR. N winds gusty 15 kt Monday and light
wind on Tuesday. High confidence.
Wednesday...VFR. Light wind. High confidence.
Thursday...VFR becoming MVFR, especially late day or evening in a
period of rain. Small chance of wintry pcpn mixed in at KABE and
KRDG. S winds 10 kt shifting northwest late at night? High
confidence.
&&
.MARINE...
Strong SW flow continues ahead of an approaching cold front. 75
KT jet at 850 MB will pass across the waters this morning, but
with inversion at the surface, not expecting those winds to mix
down. Nonetheless, 25-30 KT gusts will continue for most of the
day. Lowered VSBY in SHRA/fog until frontal passage. Occasional 35
KT gusts possible this morning, mainly over the northern ocean
waters.
Behind the front, there is a window where gales are possible, but
with the strongest winds east of the PHI waters, not expecting
widespread gales, so will not issue a Gale Warning.
Strong NW flow continues tonight. SCA conditions end on DE Bay by
06Z, and end on the ocean waters by daybreak Monday.
OUTLOOK...
Monday...Leftover SCA early in the day with gusty northerly winds
diminishing to 20 kt by late morning. High confidence.
Tuesday through Thursday...Sub-SCA conditions. High confidence.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 11 AM EST Monday for ANZ450>455.
Small Craft Advisory until 1 AM EST Monday for ANZ430-431.
&&
Synopsis...Drag
Near Term...Franck/MPS
Short Term...MPS
Long Term...Drag
Aviation...Drag/Franck/MPS
Marine...Drag/Franck/MPSHazardous weather outlook, Dec 18, 6:53 AM EST, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 653 AM EST SUN DEC 18 2016 NJZ001-007-PAZ054-055-061-062-191200- SUSSEX-WARREN-CARBON-MONROE-LEHIGH-NORTHAMPTON- 653 AM EST SUN DEC 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HEAVY DOWNPOURS COULD LEAD TO PONDING OF WATER ON ROADWAYS DURING THE DAY TODAY...ESPECIALLY WHERE LEAVES AND SNOW BLOCK STORM DRAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ008>010-012>027-PAZ060-070-071- 101>106-191200- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-BERKS-DELAWARE-PHILADELPHIA-WESTERN CHESTER- EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS- LOWER BUCKS- 653 AM EST SUN DEC 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-191200- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 653 AM EST SUN DEC 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THERE MAY BE AN HOUR OF GALE FORCE SOUTHWEST WIND GUSTS THIS MORNING, AND THEN POSSIBLY AN HOUR OF NORTHWEST GALE FORCE WIND GUSTS WITH THE COLD FRONTAL PASSAGE BETWEEN 3 PM AND 6 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-191200- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 653 AM EST SUN DEC 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. THERE MAY BE AN HOUR OF GALE FORCE SOUTHWEST WIND GUSTS THIS MORNING, AND THEN POSSIBLY AN HOUR OF NORTHWEST GALE FORCE WIND GUSTS WITH THE COLD FRONTAL PASSAGE BETWEEN 2 PM AND 5 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 7:28 PM EST | Dense Fog Advisory | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more | 11 hr |
| Dec 18, 1:29 PM EST | Special Weather Statement | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 8 more | 2 hr |
| Dec 18, 2:06 PM EST | Special Marine Warning | PHI | 114 min | |
| Dec 18, 2:33 PM EST | Special Marine Warning | PHI | 117 min | |
| Dec 18, 2:47 PM EST | Special Weather Statement | PHI | Atlantic, Cape May, Cumberland | 58 min |
| Dec 18, 3:24 PM EST | Special Marine Warning | PHI | 36 min | |
| Dec 18, 3:35 PM EST | Special Marine Warning | PHI | 85 min |
Nearby
Special Marine Warnings in New Jersey, 2016Every special marine warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.